Alert archive / New York / Storm Watches in 2011

Storm Watch 3, NWS New York, NY

October 28, 2011

NWS New York, NY issued this storm watch at Oct 28, 2011, 4:52 PM EDT. It took effect at Oct 29, 2011, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 4:52 PM EDT (20:52 UTC)
In effect from
Oct 29, 2011, 6:00 AM EDT
Expired
Oct 29, 2011, 4:18 AM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WHUS71 KOKX 282052
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI OCT 28 2011

...STORM FORCE WIND GUSTS LIKELY FROM SATURDAY AND SATURDAY NIGHT...

ANZ350-290500-
/O.CAN.KOKX.SW.Y.0038.000000T0000Z-111028T2100Z/
/O.CAN.KOKX.GL.A.0017.111029T1000Z-111030T1000Z/
/O.NEW.KOKX.SR.A.0003.111029T1000Z-111030T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
452 PM EDT FRI OCT 28 2011

...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT.

* LOCATION...MORICHES INLET TO MONTAUK POINT OUT 20 NM.

* WINDS...INCREASING TO NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55
  KT BY SATURDAY AFTERNOON.

* SEAS/WAVES...BUILDING TO 11 TO 15 FT BY SATURDAY EVENING.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-353-355-290500-
/O.CAN.KOKX.GL.A.0017.111029T1000Z-111030T1000Z/
/O.NEW.KOKX.SR.A.0003.111029T1000Z-111030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
452 PM EDT FRI OCT 28 2011

...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT. THE GALE WATCH HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET...NEW YORK
  HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* SEAS...BUILDING TO 7 TO 13 FEET ON THE COASTAL OCEAN WATERS BY
  SATURDAY EVENING...HIGHEST EAST OF FIRE ISLAND INLET. SEAS ON
  LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT BY SATURDAY EVENING.

* TIMING...STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MALOIT
2 follow-up statements
264 
WHUS71 KOKX 290246
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1046 PM EDT FRI OCT 28 2011

...STORM FORCE WIND GUSTS LIKELY FROM SATURDAY AND SATURDAY
NIGHT...

ANZ330-335-338-340-345-350-353-355-291000-
/O.CON.KOKX.SR.A.0003.111029T1000Z-111030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1046 PM EDT FRI OCT 28 2011

...STORM WATCH REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
LATE SATURDAY NIGHT...

* LOCATION...COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG ISLAND
  SOUND AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* SEAS...BUILDING TO 10 TO 15 FEET ON THE COASTAL OCEAN WATERS BY
  SATURDAY EVENING...HIGHEST EAST OF FIRE ISLAND INLET. SEAS ON
  LONG ISLAND SOUND WILL BUILD TO 4 TO 7 FT BY SATURDAY EVENING.

* TIMING...STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
695 
WHUS71 KOKX 290818
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
418 AM EDT SAT OCT 29 2011

...STORM FORCE WIND GUSTS LIKELY FROM LATE TODAY THROUGH TONIGHT...

ANZ335-338-345-353-355-291700-
/O.UPG.KOKX.SR.A.0003.111029T1000Z-111030T1000Z/
/O.NEW.KOKX.SR.W.0001.111029T1800Z-111030T0600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EDT SAT OCT 29 2011

...STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. 

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE
  SOUTH SHORE BAYS OF LONG ISLAND AND THE WATERS FROM SANDY HOOK
  NJ TO MORICHES INLET NY OT 20 NM.

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 55 KT.

* SEAS/WAVES...6 TO 13 FT OVER THE OCEAN WATERS AND 2 TO 5 FEET
  OVER THE WESTERN SOUND.

* TIMING...STRONGEST WINDS OCCUR LATE TODAY THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ330-340-350-291700-
/O.UPG.KOKX.SR.A.0003.111029T1000Z-111030T1000Z/
/O.NEW.KOKX.SR.W.0001.111029T1800Z-111030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
418 AM EDT SAT OCT 29 2011

...STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. 

* LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS
  BAYS AND THE WATERS FROM MORICHES INLET TO MONTAUK POINT NY OUT
  20 NM.

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* SEAS/WAVES...9 TO 14 FT OVER THE OCEAN WATERS AND 4 TO 7 FEET
  OVER THE EASTERN SOUND.

* TIMING...STRONGEST WINDS OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Oct 28, 2:02 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 28, 2:02 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
202 PM EDT FRI OCT 28 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES TODAY...AND THEN
RETREAT NORTHEAST TONIGHT AS LOW PRESSURE TAKES SHAPE ALONG THE
SOUTHEAST COAST. THE LOW WILL THEN RAPIDLY INTENSIFY OFF THE MID
ATLANTIC COAST ON SATURDAY AND PASS SOUTHEAST OF CAPE COD SATURDAY
NIGHT...PRODUCING AN EARLY SEASON SNOWSTORM FOR INTERIOR SECTIONS.
HIGH PRESSURE WILL BUILD IN ON SUNDAY...AND REMAIN IN CONTROL
THROUGH AT LEAST MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1615Z UPDATE...MINOR ADJUSTMENT TO TEMPS/DEWPOINTS...AND SKY GRIDS.

MID TO HIGH CLOUDS BEGIN TO FILTER IN FROM THE WEST THIS AFTERNOON.
HIGHS MOSTLY AROUND 50.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
STILL ASSIMILATING LATEST NWP DATA WITH CONCERNS FOR MORE SNOW
WITH POTENTIAL FOR ACCUMULATION IN NY METRO. MORE DETAILS AT 4 PM.

ATTENTION TURNS TO LOW PRESSURE ORGANIZING OFF THE SE COAST
TONIGHT. GFS/SREF/ECMWF IN GOOD AGREEMENT ON A CLASSIC LOW TRACK
FROM CAPE HATTERAS NE TO NEAR OR JUST INSIDE 40N 70W TOWARD
MIDNIGHT SAT NIGHT. NAM WITH ITS MORE OFFSHORE TRACK AND THEREFORE
COLDER SOLN WAS CONSIDERED AN OUTLIER...BUT DID NUDGE THE FORECAST
SLIGHTLY IN ITS DIRECTION TO BRING POTENTIAL FOR ACCUMULATING SNOW
CLOSER TO THE COAST.

ENOUGH COLD LOW LEVEL AIR WILL BE PRESENT AT THE ONSET TO KEEP
P-TYPE ALL SNOW ACROSS AREAS WELL NORTH/WEST OF NYC AS PCPN
BEGINS VERY LATE TONIGHT OR EARLY SAT MORNING. P-TYPE IS LESS
CLEAR CUT ACROSS THE NRN SUBURBS OF NYC INTO INTERIOR SW
CT...WHERE A SNOW/RAIN MIX MAY PERSIST FOR A GOOD PART OF SAT
UNTIL HEAVIER PCPN ENSUES BY LATE DAY/EVENING VIA STRONG MID
LEVEL FRONTOGENETIC FORCING. HAVE ISSUED AN IMPACT-BASED WINTER
STORM WATCH FOR MUCH OF THE INTERIOR...USING A LOWER THRESHOLD
OF 4 INCHES SINCE THIS IS THE FIRST EVENT OF THE SEASON AND A VERY
EARLY ONE AT THAT.

SE OF THE WATCH AREA...A NARROW STRIPE OF 2-4 INCH ACCUMULATIONS
EXPECTED SAT NIGHT ACROSS THE OUTLYING NYC METRO SUBURBS AND JUST
INLAND FROM THE CT COAST AS THE STORM PULLS IN COLDER AIR DURING
SAT EVENING. ACCUMULATIONS OF A COATING TO AN INCH ARE ALSO POSSIBLE
FOR THE UPPER BOROUGHS OF NYC AND THE IMMEDIATE CT COASTLINE.
THIS WILL BE A VERY CLOSE CALL...AND ANY SOUTH/EAST DEVIATION IN
THE STORM TRACK AND/OR GREATER THAN EXPECTED STORM INTENSITY COULD
RESULT IN COLDER AIR AND GREATER SNOW AMTS PENETRATING FARTHER SE
INTO NYC...COASTAL CT AND WESTERN LONG ISLAND.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE CYCLONE WILL TRACK NE TO SOUTH OF NOVA SCOTIA BY SUNDAY AM AS
HIGH PRESSURE BUILDS OVER THE NE. WITH THE RETURN OF THE
HIGH...EXPECT CONDITIONS TO BECOME QUIET ONCE AGAIN. WINDS WILL
LIGHTEN AND SHIFT TO A NW-LY AND EVENTUALLY WLY FLOW. THE HIGH WILL
MOVE THROUGH QUICKLY...EXITING THE REGION BY LATE MON. ANOTHER LOW
PRESSURE SYSTEM LOOKS TO APPROACH THE AREA AGAIN TUES INTO WED
THOUGH AT LEAST AT THIS TIME...EXPECT THIS TO REMAIN WELL
SOUTHEAST OF THE REGION. HAVE RETAINED THE SLIGHT CHC OF POPS IN
FOR MID WEEK...KEEPING RAIN AS THE PCPN FOR NOW.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR WITH HIGH PRESSURE OVER THE REGION THIS AFTERNOON AS WE AWAIT
A MAJOR COASTAL STORM THAT DEVELOPS SOUTH OF LONG ISLAND ON
SATURDAY.

HIGH CLOUDS INCREASE AND START TO LOWER THIS AFTERNOON.

SATURDAY FINDS DETERIORATING CONDITIONS AND BECOMING IFR WITH
ICING AND STRONG NE FLOW WITH SFC GUSTS POTENTIALLY OF 40+ KT IN
THE EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST AFTN. HIGH
UNCERTAINTY IN TIMING AND CONDITIONS LATE SATURDAY. SNOW FALL RATES
OF AN INCH PER HOUR POSSIBLE BY 00Z.

KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST THIS AFTN. HIGH
UNCERTAINTY IN TIMING AND CONDITIONS LATE SATURDAY.

KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST THIS AFTN.

KTEB FCSTER COMMENTS: NO AMENDMENTS EXPECTED AT THIS TIME.

KHPN FCSTER COMMENTS: NO AMENDMENTS EXPECTED AT THIS TIME.

KISP FCSTER COMMENTS: NO AMENDMENTS EXPECTED AT THIS TIME.

OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...

SAT NIGHT...LOW IFR AS COASTAL LOW RAPIDLY DEEPENS AND COASTAL RA
CHANGES TO SN. ACCUMULATING SN EXPANDING ONTO THE COAST PLAIN
INCLUDING NY METRO AND POSSIBLY LI. GUSTY N TO NE WINDS GUSTS TO
40+ KT POSSIBLE IN THE EVENING ESPECIALLY EAST OF KISP-KBDR. CONDITIONS
IMPROVE AFT MIDNIGHT FROM WEST TO EAST.
SUN-WED...VFR.

&&

.MARINE...
LINGERING SMALL CRAFT ADVISORY CONDITIONS THIS MORNING MOST WATERS
WILL GIVE WAY TO A BRIEF PERIOD OF TRANQUIL WINDS AND SEAS LATER
THIS MORNING AND THROUGH THE AFTERNOON. THIS COURTESY OF BUILDING
HIGH PRESSURE. HOWEVER...THESE TRANQUIL CONDITIONS WILL BE SHORT
LIVED AS WELL ADVERTISED COASTAL STORM APPROACHES FROM THE SOUTH
LATE TONIGHT/EARLY SATURDAY. TYPICAL WINTER SEASON STORM...ALBEIT A
TAD EARLY...WITH DEEPENING LOW PRESSURE PASSING JUST SOUTH AND EAST
OF THE WATERS LATE SATURDAY/SATURDAY NIGHT. WINDS INCREASE
QUICKLY...WITH GALE CONDITIONS POSSIBLE TO LIKELY...ESPECIALLY BY
SATURDAY AFTERNOON AND INTO SATURDAY NIGHT. IN FACT...WOULD NOT BE
SURPRISED TO SEE AN OCCASIONAL STORM FORCE WIND GUST...ESPECIALLY
OVER THE OPEN OCEAN WATERS. GALE WATCH POSTED FOR ALL WATERS
SATURDAY.

NW WINDS SLOWLY ABATE SUNDAY AS THE STORM PULLS AWAY AND HIGH
PRESSURE BUILDS. A RETURN TO TRANQUIL CONDITIONS EXPECTED SUNDAY
NIGHT AND MONDAY...CONTINUING POSSIBLY INTO TUESDAY.

&&

.HYDROLOGY...
THE STORM ON SAT WILL BRING MAINLY RAIN FOR THE COAST AND SNOW
FOR THE INTERIOR. LIQUID EQUIVALENT QPF OF 1-2 INCHES IS
FCST...HIGHEST ACROSS LONG ISLAND AND WHERE HEAVIER SNOW BANDS SET
UP. ADVISORY LEVEL URBAN AND POOR DRAINAGE FLOODING POSSIBLE FOR
LONG ISLAND...NYC METRO AND COASTAL CT.

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING IS POSSIBLE IN ASSOCIATION WITH
THE HIGH TIDE SATURDAY MORNING AND AFTN. THE ASTRONOMICAL HIGH
TIDE PLACES MOST AREAS CLOSE TO THE MINOR FLOOD BENCHMARK. WITH A
STRONG NORTHERLY WIND...AREAS ALONG THE NORTHERN PART OF LI WOULD
BE ESPECIALLY VULNERABLE TO MINOR COASTAL FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR CTZ005.
     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE
     SATURDAY NIGHT FOR CTZ006.
NY...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR NYZ067>070.
NJ...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR NJZ002.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
     AFTERNOON FOR ANZ350.

&&

SYNOPSIS...GOODMAN
NEAR TERM...JC/GOODMAN/PW
SHORT TERM...GOODMAN/PW
LONG TERM...
AVIATION...JST
MARINE...PW
HYDROLOGY...GOODMAN
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 28, 9:47 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
947 AM EDT FRI OCT 28 2011

NJZ006-106-108-NYZ072>075-078-080-176>178-290000-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
947 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A NOREASTER MAY BRING A SLUSHY COATING OF SNOW ACCUMULATION TO
THE UPPER BOROUGHS OF NEW YORK CITY AND AREAS IMMEDIATELY NORTH
AND WEST SATURDAY NIGHT. MORE IMPORTANTLY...HEAVY RAIN PRIOR TO
ANY MIX WITH OR CHANGE TO SNOW COULD ALSO CAUSE LOCALIZED URBAN
AND POOR DRAINAGE FLOODING ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-290000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
947 AM EDT FRI OCT 28 2011

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ179-290000-
SOUTHERN NASSAU-
947 AM EDT FRI OCT 28 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY RAIN ON SATURDAY MAY CAUSE URBAN AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NJZ004-103>105-107-NYZ071-079-081-290000-
SOUTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-SOUTHERN WESTCHESTER-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
947 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EARLY SEASON SNOWSTORM MAY BRING SOME ACCUMULATING SNOW FROM
THE IMMEDIATE SUBURBS NORTH AND WEST OF NEW YORK CITY TO THE
IMMEDIATE CONNECTICUT COASTLINE LATE SATURDAY AFTERNOON INTO
SATURDAY NIGHT...BUT AMOUNTS SHOULD REMAIN BELOW NATIONAL WEATHER
SERVICE WARNING CRITERIA. HEAVY RAIN PRIOR TO ANY MIX WITH OR
CHANGE TO SNOW COULD ALSO CAUSE LOCALIZED URBAN AND POOR DRAINAGE
FLOODING ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-NYZ067>070-290000-
NORTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
947 AM EDT FRI OCT 28 2011

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-010>012-290000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
947 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN EARLY SEASON SNOWSTORM MAY BRING SOME ACCUMULATING SNOW TO
SOUTHEAST CONNECTICUT SATURDAY NIGHT...BUT AMOUNTS SHOULD REMAIN
BELOW NATIONAL WEATHER SERVICE WARNING CRITERIA. HEAVY RAIN PRIOR
TO ANY MIX WITH OR CHANGE TO SNOW COULD ALSO CAUSE LOCALIZED URBAN
AND POOR DRAINAGE FLOODING ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-290000-
NORTHERN NEW HAVEN-
947 AM EDT FRI OCT 28 2011

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:11 AM EDTWinter Storm WatchOKXOrange, Putnam, Rockland, Westchester14 hr
Oct 28, 4:26 AM EDTGale WatchOKX12 hr
Oct 28, 12:06 PM EDTSmall Craft Advisory for Hazardous SeasOKX5 hr
Oct 28, 4:29 PM EDTHigh Wind WatchOKXNassau, Suffolk12 hr
Oct 28, 4:43 PM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more35 hr
Oct 28, 5:41 PM EDTWinter Storm WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more34 hr
Oct 28, 5:41 PM EDTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more21 hr

Nearby

Storm Watches in New York, 2011Every storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.